ADVERTISEMENT

Q. What are the long-term effects of using antiperspirant for facial hyperhidrosis?

Answered by
Dr. Shama Naaz
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Apr 30, 2021

Hi doctor,

I have facial hyperhidrosis, and I have been looking into products to combat this. I am currently using Neat 3B Face Saver Gel, a facial antiperspirant. I apply this before my moisturizer and makeup. I do notice a bit of difference. However, I would like it to be far more effective. Is there a cleanser or something I could use before application that may help this product further penetrate my skin and give me better results? I have also used SweatBlock in the past, but it is not meant for facial use and is very rough and irritating to my face. I have also tried Carpe facial lotion, but it does not include the antiperspirant aspect, so I find it works the worst of the three. I have also previously taken Glycopyrrolate orally, but the side effects (blurry vision, severe dehydration) make me extremely hesitant to restart using it, and weirdly enough, it was not consistently effective for me despite taking it under the same conditions each day. I feel much more comfortable using topical products, but I would love some insight or suggestions on making the Neat 3B Face Saver Gel more effective or other options that you know. How worried should I be about the long-term effects of using an antiperspirant on my face? Will this cause early wrinkles or signs of aging? Thank you.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Hyperhidrosis can be treated in different ways,

  • Over-the-counter or prescription-strength antiperspirants that contain Aluminum.
  • Medications called anticholinergics that affect the nerve signals to sweat glands. You may take them in pill form or apply them on your skin as a cream or with a medicated wipe.
  • Botox injections can be used to decrease the activity of nerves affecting the sweat glands. It may take several treatments. In some cases, anti-anxiety medications are provided to relieve stress (after proper evaluation).
  • There is an astringent containing Tannic acid, which also helps relieve sweating.

Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why do I have excessive sweating after stopping the habit of alcohol drinking?

.. gone through your problem, and I can understand your concern. Yes, these symptoms are due to alcohol withdrawal. As you have stopped drinking alcohol, you can have these symptoms along with other symptoms such as tremor, palpitations, anxiety, and...   Read full

What can cause hyperhidrosis?

.. excessive sweating could be due to endocrine or hormone related issues. I have explained the causes below. Hyperthyroidism - A simple, non-fasting blood test called TSH (thyroid-stimulating hormone) will help in diagnosing this problem. Acromegal...   Read full

I am having itching in the penis area. What should I do?

If you are the type who sweats a lot, then use mild antiperspirant talc over the groin area ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.